MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GII MIS DCF AP CT BLK 7; PRSTHSSKNEEFMRTIBLSMICNSTRINDCMNTDMTALPLYMR

SMITH & NEPHEW, INC. GII MIS DCF AP CT BLK 7; PRSTHSSKNEEFMRTIBLSMICNSTRINDCMNTDMTALPLYMR
Model Number 71441155
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Information (3190)
Date of Event 03/12/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a tka procedure, device broke during surgery.Delay of zero to thirty minutes reported.Backup device available.No impact or injury to patient reported.
 
Additional Manufacturer Narrative
The associated device, used in treatment, was returned and evaluated.A visual inspection of the returned device confirmed the stated failure mode.One of the bone spikes fractured off the device and was not returned.The device was manufactured in 2004 and shows signs of extensive wear/usage.A review of complaint history did not reveal additional complaints for the listed batch.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we do not have reason to suspect that the product failed to meet any product specifications at the time of manufacture.This device is a reusable instrument that can be exposed to numerous surgeries.Damage from prolonged use, misuse or rough handling are likely probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.

Brand Name
GII MIS DCF AP CT BLK 7
Common Device Name
PRSTHSSKNEEFMRTIBLSMICNSTRINDCMNTDMTALPLYMR
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9940967
Report Number1020279-2020-01241
Device Sequence Number19358237
Product Code HRY
UDI-Device Identifier03596010497239
UDI-Public03596010497239
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K121393
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71441155
Device Catalogue Number71441155
Device Lot Number04KM03328
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/31/2020
Initial Date Received by Manufacturer 03/12/2020
Supplement Date Received by Manufacturer03/12/2020
Initial Report FDA Received Date04/08/2020
Supplement Report FDA Received Date04/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1